Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 16, 2008, 8:51 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 8:51 AM MST (15:51 UTC)
- Expired
- Feb 16, 2008, 11:38 AM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 161551 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 851 AM MST SAT FEB 16 2008 ...STRONG WINDS AND PATCHY BLOWING SNOW WILL AFFECT PLATTE COUNTY FOR THE REMAINDER OF THE MORNING... .HIGH WIND WARNING IS IN EFFECT. WYZ067-161900- /O.NEW.KCYS.HW.W.0018.080216T1551Z-080216T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 851 AM MST SAT FEB 16 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY FOR PORTIONS OF PLATTE COUNTY. WESTERLY WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE TO IMPACT MOSTLY SOUTHERN PLATTE COUNTY THROUGH NOON. THIS WILL MAKE OPERATING LIGHTWEIGHT OR HIGH PROFILE VEHICLES VERY DIFFICULT ALONG INTERSTATE 25. IN ADDITION...PATCHY BLOWING SNOW WILL CREATE AREAS OF SLICK ROADS AND BRIEFLY REDUCED VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SOWKO
1 follow-up statement
000 WWUS75 KCYS 161838 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1138 AM MST SAT FEB 16 2008 ...WINDS ACROSS PLATTE COUNTY ARE SLOWLY SUBSIDING... WYZ067-161945- /O.CAN.KCYS.HW.W.0018.000000T0000Z-080216T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1138 AM MST SAT FEB 16 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL STILL GUST TO 50 MPH THROUGH EARLY AFTERNOON ALONG THE WIND PRONE PORTIONS OF INTERSTATE 25...BUT THE HIGHER SPEEDS OF THIS MORNING WILL NOT RETURN TODAY. MOTORISTS SHOULD REMAIN AWARE OF THE POTENTIAL FOR LOCALIZED BLOWING SNOW THAT MAY MAKE ROADS SLIPPERY. $$ SOWKO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 16, 3:20 AM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 16, 3:20 AM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 AM MST SAT FEB 16 2008 .SHORT TERM...TODAY THRU SUNDAY NIGHT...CLEAR SKIES THIS MORNING WILL GIVE WAY TO INCRG CLOUDS FROM THE NW DURING THE DAY AS NORTHERN STREAM SHORTWAVE TROUGH MOVES QUICKLY INTO THE REGION BY THIS EVENING. ASSOCIATED PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CWA THIS AFTN WITH SOME RAIN AND SNOW SHOWERS DEVELOPING OVER MAINLY WESTERN AND NORTHERN PARTS OF THE CWA. INITIAL SHORTWAVE MOVES AWAY THIS EVENING BUT SECOND SHOT OF VORTICITY WILL DROP SSE OUT OF WRN CANADA TONIGHT LIKELY ENHANCING SNOW SHOWER COVERAGE A BIT LATER TONIGHT. SUNDAY WILL BE COOL AND RATHER BLUSTERY ESPECIALLY EAST OF THE MTNS WHERE FAVORABLE NNW MID LEVEL FLOW WILL LIKELY NECESSITATE A WIND ADVY FOR THE PANHANDLE OTHERWISE MAINLY DRY CONDITIONS EXPECTED OUTSIDE OF THE SRN MTNS WHERE OROGRAPHIC SNOW SHOWERS SHOULD CONTINUE. WINDS WILL EASE SOME SUNDAY EVENING BUT STILL ON THE BREEZY SIDE. .LONG TERM...MON THRU FRI...BRISK NNW FLOW ALOFT CONTINUES INTO MON ON FRONT SIDE OF STG UPPER RIDGE OVER ID/NV. WILL PROBABLY BE A BAND OF MID/HIGH CLOUDS SPILLING DOWN OVER MAINLY ERN SXNS DURG THE DAY AS UPPER RIDGE SHIFTS E. TEMPS START MODERATING MON...WITH THE WARMEST DAY ON TUE AS UPPER RIDGE FINALLY SHIFTS E INTO THE REGION. WILL STILL BE SOME BREEZY AREAS INTO TUE THO. MODELS STILL CONSISTENT ON BRINGING IN A W COAST TROF INTO THE REGION BY WED NIGHT INTO THU. GFS HAS SLOWED ITS SOLUTION A BIT...WHILE ECMWF IS STILL A LITTLE FASTER WITH THE FTR. MOST OF THE ENERGY WITH THE SYSTEM SLINKS GENERALLY S OF THE AREA ACROSS CO...ALTHO THE FAR SRN PART WILL SEE MORE CLDS AND AT LEAST SOME MAINLY MTN SHWRS. MODELS ALSO STILL SHOWING ANOTHER STGR UPPER TROF MOVG INTO THE GREAT BASIN ON FRI...WITH PERHAPS SOME PCPN SPRDG INTO THE WRN PARTS OF THE REGION. TEMPS WED THRU FRI WILL STILL BE ON THE MILDER SIDE. && .AVIATION...VFR CONDS AREAWIDE THIS MORNING EXPECTED TO GIVE WAY TO SCTD MVFR CONDITIONS THIS AFTN MAINLY FROM RWL TO DGW AREAS AS SFC FRONT MOVES BY. AREAS OF MVFR CONDS SPRDG ACROSS REMAINDER OF SE WYOMING AND NEB PANHANDLE THIS EVENING IN SCTD SNOW SHOWERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Feb 16, 8:49 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 849 AM MST SAT FEB 16 2008 WYZ059>070-171600- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 849 AM MST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY GUSTY WINDS TO 65 MPH WILL OCCUR THIS MORNING IN A FEW SPOTS SUCH AS ARLINGTON ALONG I-80 AND BETWEEN WHEATLAND AND CHUGWATER ON I-25. A HIGH WIND WARNING IS IN EFFECT FOR PLATTE COUNTY THROUGH NOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL BLOW ON SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. GUSTS UP TO 50 MPH WILL BE LIKELY IN MANY SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-171600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 849 AM MST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL OCCUR ON SUNDAY AND MONDAY ACROSS THE REGION. THE WINDS WILL BE STRONGEST ON SUNDAY WITH GUSTS UP TO 45 MPH IN MANY SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Feb 16, 7:14 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 AM MST SAT FEB 16 2008 WYZ067-161800- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 714 AM MST SAT FEB 16 2008 ...GUSTY WINDS AND LOCALIZED BLOWING SNOW WILL PERSIST ACROSS SOUTHERN PLATTE COUNTY TODAY.. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE OVER SOUTHERN PLATTE COUNTY THIS MORNING. THE WINDS WILL COMBINE WITH THE RECENT LIGHT SNOW TO CREATE LOCALIZED BLOWING AND DRIFTING SNOW BETWEEN WHEATLAND AND CHUGWATER. TRAVELERS ON INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER TODAY SHOULD SLOW DOWN AND BE ALERT FOR ICY AND SLICK SPOTS. THIS IS ESPECIALLY TRUE NEAR EXIT 70 OR BORDEAUX ROAD.
Special weather statement, Feb 16, 8:10 AM MST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 810 AM MST SAT FEB 16 2008 WYZ067-161800- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 810 AM MST SAT FEB 16 2008 ...GUSTY WINDS AND LOCALIZED BLOWING SNOW WILL PERSIST ACROSS SOUTHERN PLATTE COUNTY TODAY... SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE OVER SOUTHERN PLATTE COUNTY THIS MORNING. THE WINDS WILL COMBINE WITH THE RECENT LIGHT SNOW TO CREATE LOCALIZED BLOWING AND DRIFTING SNOW BETWEEN WHEATLAND AND CHUGWATER. TRAVELERS ON INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER TODAY SHOULD SLOW DOWN AND BE ALERT FOR ICY AND SLICK SPOTS. THIS IS ESPECIALLY TRUE NEAR EXIT 70 OR BORDEAUX ROAD.
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.